Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 

 

$ L\sp{p}$-estimates for matrix coefficients of irreducible representations of compact groups


Authors: Saverio Giulini and Giancarlo Travaglini
Journal: Proc. Amer. Math. Soc. 80 (1980), 448-450
MSC: Primary 22E45; Secondary 43A75
MathSciNet review: 581002
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The following result is proved.

Theorem. Let G be a compact connected semisimple Lie group. For any $ p > 0$ there exist two positive numbers $ {A_p}$ and $ {B_p}$ such that (up to equivalence) for any continuous irreducible unitary representation $ \pi $ of G there exists a matrix coefficient $ {a_\pi }$ of $ \pi $ such that

$\displaystyle {A_p} < {d_\pi }\int_G {\vert{a_\pi }{\vert^p} < {B_p}} $

where $ {d_\pi }$ is the degree of $ \pi $.

As an application we show the nonexistence of infinite local $ {\Lambda _q}$-sets.


References [Enhancements On Off] (What's this?)

  • [1] Carlo Cecchini, Lacunary Fourier series on compact Lie groups, J. Functional Analysis 11 (1972), 191–203. MR 0374821
  • [2] A. H. Dooley, Norms of characters and lacunarity for compact Lie groups, J. Funct. Anal. 32 (1979), no. 2, 254–267. MR 534677, 10.1016/0022-1236(79)90057-0
  • [3] M. F. Hutchinson, Local $ \Lambda $ sets for profinite groups, preprint.
  • [4] J. F. Price, Non ci sono insiemi infiniti di tipo Λ(𝑝) per 𝑆𝑈₂, Boll. Un. Mat. Ital. (4) 4 (1971), 879–881 (Italian, with English summary). MR 0299724
  • [5] Daniel Rider, 𝑆𝑈(𝑛) has no infinite local ∧_{𝑝} sets, Boll. Un. Mat. Ital. (4) 12 (1975), no. 1-2, 155–160 (English, with Italian summary). MR 0402424
  • [6] V. S. Varadarajan, Lie groups, Lie algebras, and their representations, Prentice-Hall, Inc., Englewood Cliffs, N.J., 1974. Prentice-Hall Series in Modern Analysis. MR 0376938

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 22E45, 43A75

Retrieve articles in all journals with MSC: 22E45, 43A75


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1980-0581002-9
Keywords: Semisimple Lie groups, representations, weights
Article copyright: © Copyright 1980 American Mathematical Society